Alert archive / South Dakota / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm warning at Apr 9, 2008, 8:00 PM CDT for 18 counties in South Dakota; 4 counties in Minnesota. It took effect at Apr 10, 2008, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 8:00 PM CDT (01:00 UTC)
- In effect from
- Apr 10, 2008, 1:00 PM CDT
- Expired
- Apr 10, 2008, 4:10 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
All 22 counties
Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 100100 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 800 PM CDT WED APR 9 2008 .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN KANSAS THURSDAY MORNING...THEN INTENSIFY AS IT MOVES NORTHEASTWARD INTO IOWA THURSDAY NIGHT. THIS SYSTEM WILL LIKELY BRING A WINTER STORM FROM NORTHERN NEBRASKA ACROSS THE SOUTHERN AND EASTERN PARTS OF SOUTH DAKOTA AND MINNESOTA FROM THURSDAY AFTERNOON INTO FRIDAY. THE HEAVIEST SNOWFALL SHOULD OCCUR NORTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. THE PRECIPITATION SHOULD START AS RAIN LATE TONIGHT AND THURSDAY MORNING...BUT THEN TRANSITION TO WET SNOW FROM WEST TO EAST OVER THE AREA THROUGH THURSDAY AFTERNOON. THE SNOW SHOULD BECOME HEAVY AT TIMES LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...AND THEN START TO DECREASE IN INTENSITY DURING THE DAY FRIDAY. HOWEVER...STRONG NORTHERLY WINDS OF 20 TO 35 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TO DEVELOP THURSDAY NIGHT THROUGH FRIDAY. MNZ071-072-080-097-SDZ038>040-050-052>061-063>065-068-100900- /O.UPG.KFSD.WS.A.0005.080410T1800Z-080412T0000Z/ /O.NEW.KFSD.WS.W.0001.080410T1800Z-080412T0000Z/ LINCOLN-LYON-MURRAY-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...PIPESTONE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 800 PM CDT WED APR 9 2008 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL BEGIN TO CHANGE TO SNOW AS EARLY AS THURSDAY MORNING ACROSS SOUTH CENTRAL SOUTH DAKOTA AND INTO THE JAMES VALLEY... AND IN THE AFTERNOON IN MUCH OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA NORTH OF INTERSTATE 90. SNOW SHOULD BECOME HEAVY AT TIMES LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. GENERALLY 8 TO 13 INCHES TOTAL SNOWFALL IS EXPECTED...BUT WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. NORTH OR NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS BY THURSDAY EVENING. THIS COMBINED WITH FALLING SNOW MAY SIGNIFICANTLY REDUCE VISIBILITIES AND IMPAIR TRAVEL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ001-MNZ081-089-090-098-SDZ062-066-067-069-070-100900- /O.CON.KFSD.WS.A.0005.080410T1800Z-080412T0000Z/ LYON-COTTONWOOD-NOBLES-JACKSON-ROCK-MINNEHAHA-TURNER-LINCOLN- YANKTON-CLAY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...LUVERNE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION 800 PM CDT WED APR 9 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. RAIN IS EXPECTED TO DEVELOP LATE TONIGHT INTO THURSDAY MORNING...AND THEN MIX WITH AND CHANGE TO WET SNOW THURSDAY AFTERNOON. THE SNOW COULD BECOME HEAVY AT TIMES LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. IN THE WATCH AREA...6 TO 10 INCHES WILL BE POSSIBLE DEPENDING ON HOW FAST THE RAIN CHANGES TO SNOW. NORTH OR NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS BY THURSDAY EVENING. THIS COMBINED WITH FALLING SNOW MAY SIGNIFICANTLY REDUCE VISIBILITIES AND IMPAIR TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RSR
1 follow-up statement
000 WWUS43 KFSD 100910 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 410 AM CDT THU APR 10 2008 .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN THE SOUTHERN PLAINS THIS MORNING...THEN INTENSIFY AS IT MOVES NORTHEASTWARD INTO IOWA THURSDAY NIGHT. STRONG WINDS WILL DEVELOP TODAY AHEAD OF THIS SYSTEM...AND CONTINUE WELL INTO FRIDAY. PRECIPITATION IS EXPECTED TO BEGIN AS RAINFALL...BUT WILL CHANGE OVER TO SNOW THROUGH THE AFTERNOON HOURS. THE SNOW WILL BECOME HEAVY AT TIMES LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...AND THEN START TO DECREASE IN INTENSITY DURING THE DAY FRIDAY. THE SNOW WILL COMBINE WITH THE WIND TO CREATE NEAR WHITEOUT CONDITIONS THURSDAY NIGHT INTO FRIDAY. SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE HEAVIEST NEAR A LINE FROM GREGORY SOUTH DAKOTA TO MARSHALL MINNESOTA WHERE AREAS OF A FOOT OR MORE OF SNOWFALL ARE LIKELY. MNZ071-072-080-097-SDZ038>040-050-052>061-063>065-068-101715- /O.CAN.KFSD.WS.W.0001.080410T1800Z-080412T0000Z/ /O.NEW.KFSD.BZ.W.0001.080410T1800Z-080412T0000Z/ LINCOLN-LYON-MURRAY-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...PIPESTONE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 410 AM CDT THU APR 10 2008 ...BLIZZARD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT FRIDAY. THE BLIZZARD WARNING REPLACES THE WINTER STORM WARNING. RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND WILL MIX WITH AND CHANGE OVER TO SNOW THIS AFTERNOON. RAIN WILL BEGIN TO CHANGE OVER TO SNOW AT THE HIGHER ELEVATIONS EARLY THIS AFTERNOON AND CHANGE OVER TO SNOW IN THE VALLEYS BY THE MIDDLE OF THE AFTERNOON. ONE THE PRECIPITATION CHANGES OVER TO SNOW...THE INTENSITY OF THE PRECIPITATION IS EXPECTED TO INCREASE. THIS COMBINED WITH THE STRONG NORTH WINDS OF 25 TO 30 MPH WILL CREATE NEAR WHITEOUT CONDITIONS AND TREACHEROUS TRAVEL CONDITIONS THURSDAY NIGHT INTO FRIDAY MORNING. SNOW WILL DECREASE IN INTENSITY ON FRIDAY...BUT THE STRONG NORTHWEST WINDS WILL CONTINUE TO MAKE TRAVEL DIFFICULT. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO VARY FROM EIGHT TO THIRTEEN INCHES..THOUGH LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ IAZ001-MNZ098-SDZ062-066-067-069-070-101715- /O.UPG.KFSD.WS.A.0005.080410T1800Z-080412T0000Z/ /O.NEW.KFSD.BZ.W.0001.080411T0000Z-080412T0000Z/ LYON-ROCK-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...LUVERNE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION 410 AM CDT THU APR 10 2008 ...BLIZZARD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO DEVELOP THIS MORNING...AND MIX WITH AND CHANGE TO SNOW BY LATE THURSDAY AFTERNOON. THE SNOW WILL BECOME HEAVY AT TIMES LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. THIS COMBINED WITH THE STRONG NORTH WINDS OF 25 TO 30 MPH WILL CREATE NEAR WHITEOUT CONDITIONS AND TREACHEROUS TRAVEL CONDITIONS THURSDAY NIGHT INTO FRIDAY MORNING. SNOW WILL DECREASE IN INTENSITY ON FRIDAY...BUT THE STRONG NORTHWEST WINDS WILL CONTINUE TO MAKE TRAVEL DIFFICULT. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO VARY FROM SIX TO TEN INCHES...THOUGH LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MNZ081-089-090-101715- /O.UPG.KFSD.WS.A.0005.080410T1800Z-080412T0000Z/ /O.NEW.KFSD.WW.Y.0006.080411T0000Z-080412T0000Z/ COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 410 AM CDT THU APR 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO DEVELOP THIS MORNING...AND GRADUALLY MIX WITH AND CHANGE OVER TO SNOW THIS EVENING. TOTAL SNOW ACCUMULATIONS ARE EXPECTED BETWEEN THREE AND FIVE INCHES...HOWEVER STRONG WINDS THROUGHOUT THE DURATION OF THIS EVENING WILL REDUCE VISIBILITIES AND IMPAIR TRAVEL. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ002-012-NEZ013-SDZ071-101715- /O.NEW.KFSD.WW.Y.0006.080411T0600Z-080412T0000Z/ OSCEOLA-SIOUX-DIXON-UNION- INCLUDING THE CITIES OF...SIBLEY...ORANGE CITY...SIOUX CENTER... WAKEFIELD...PONCA...ALLEN...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 410 AM CDT THU APR 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY. RAIN IS EXPECTED TO DEVELOP THIS MORNING...AND GRADUALLY MIX WITH AND CHANGE OVER TO SNOW TONIGHT. TOTAL SNOW ACCUMULATIONS ARE EXPECTED BETWEEN TWO TO FOUR INCHES...HOWEVER STRONG WINDS THROUGHOUT THE DURATION OF THIS EVENING WILL REDUCE VISIBILITIES AND IMPAIR TRAVEL. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 5:20 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 9, 5:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
520 PM CDT WED APR 9 2008
.DISCUSSION...
MID CLOUDS NOW SPREADING ACRS CWA ATTM AS MOISTURE ALOFT AHEAD OF
MAJOR STORM OVERSPREADS REGION. LOW LEVELS STILL DRY SO IT WL TAKE
TIME TO SAT LOW LEVELS. SHUD SAT FM S TO N DURING THE NIGHT WITH
RAIN SPREAD S TO N DURING THE NIGHT. MOST WDSPRD RAIN TONIGHT WL BE
S OF I90. WARM ENUF ALOFT MOST OF NIGHT TO KEEP PRECIP R BUT CUD
COOL ENUF ACRS FAR W TOWARDS 10Z TO MIX WITH SNOW. TEMPS TONIGHT WL
NOT DROP OFF QUICKLY WITH LOWS TONIGHT GENLY BETWEEN 35 AND 40.
WITH THE EVENT NEARING...MODELS ARE IN BETTER AGREEMENT ON PLACEMENT
OF UPPER LEVEL AND SURFACE FEATURES WITH UPCOMING STORM...AT LEAST
WITH REGARD TO THE NAM/GFS/AND ECMWF. THE UKMET AND CANADIAN ARE THE
OUTLIERS...KEEPING THE UPPER LEVEL AND SURFACE LOW FARTHER TO THE
WEST THAN THE OTHER MODELS. THIS BECOMES THE FLY IN THE
OINTMENT...AS THE LATTER SOLUTION WOULD PULL WARMER AIR INTO OUR
EASTERN CWA...THUS CUTTING DOWN ON SNOW AMOUNTS IN THAT AREA. WENT
CLOSER TO THE COOLER SOLUTION IN FORECAST PREPARATION...BUT BLENDED
IN A SLIGHTLY WARMER THERMAL PROFILE TO ACCOUNT FOR THE POSSIBILITY
OF WARMER TEMPERATURES ALOFT MAKING IT INTO OUR EAST. AS HAS BEEN
ADVERTISED FOR SEVERAL DAYS... IS A VERY DYNAMIC SYSTEM WITH STRONG
WAA/ISENTROPIC LIFT/UPPER LEVEL DIVERGENCE AND THE DEVELOPMENT OF A
TROWAL AND MID LEVEL FRONTOGENESIS OVER OUR CWA ON THURSDAY INTO
EARLY ON FRIDAY. ALSO APPEARS THAT PRECIPITATION COULD BE CONVECTIVE
OVER OUR EASTERN ZONES...WITH NEGATIVE MID LEVEL EPV AND NEGATIVE
700 TO 500 MB THETA E LAPSE RATES OVER THIS AREA DURING THIS TIME
FRAME. MODELS ARE OUTPUTTING AMAZING QPF AMOUNTS...WITH 6 HOUR
PRECIP AMOUNTS IN EXCESS OF 1 INCH FOR THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT OVER MUCH OF THE FA. IT IS LOOKING MORE AND MORE
CERTAIN THAT PORTIONS OF OUR CWA ARE GOING TO HAVE MAJOR SNOWFALL
ACCUMULATIONS WITH THIS STORM...POSSIBLY IN EXCESS OF A FOOT ORIENTED
FROM THE JAMES RIVER VALLEY INTO SOUTHWESTERN MINNESOTA. IT LOOKS
THAT THE HEAVIEST SNOW WILL OCCUR ON THURSDAY AFTERNOON THROUGH
MIDNIGHT ON FRIDAY. THE BIG DETERMINANT ON SNOWFALL AMOUNTS IS GOING
TO LIE IN HOW QUICKLY THE RAIN CHANGES TO SNOW ON THURSDAY
AFTERNOON...BECAUSE ONCE IT CHANGES OVER IT SHOULD REMAIN SNOW
THROUGH THE ENTIRETY OF THE EVENT. MODEL SOUNDINGS SUGGEST RAIN
TRANSITIONING TO SNOW BETWEEN 15 AND 18Z THROUGH MUCH OF OUR FAR
WEST...THEN BETWEEN 18Z AND 21Z NORTH AND WEST OF A LINE ROUGHLY
FROM YANKTON TO CANTON TO ROCK RAPIDS TO SPIRIT LAKE. AREAS TO THE
SOUTH OF THIS WILL MOST LIKELY HOLD ON TO THE RAIN OR RAIN/SNOW MIX
THROUGH 03 TO 06Z THURSDAY NIGHT. WILL NOT ENTIRELY CHANGE TO SNOW
IN OUR EXTREME SOUTHEASTERN ZONES OF NORTHWEST IOWA UNTIL CLOSE TO
12Z ON FRIDAY. IN ADDITION TO THE SNOW...WILL BECOME VERY WINDY WITH
THE TIGHTLY PACKED PRESSURE GRADIENT AND STRONG LOW LEVEL WINDS.
WHILE THERE WILL BE SOME BLOWING SNOW...THINK THAT WITH TEMPERATURES
HOVERING EITHER SIDE OF FREEZING...THE HEAVY WET SNOW WILL HAVE
TROUBLE REALLY BECOMING AIRBORNE TO ANY GREAT DEGREE. IN TERMS OF
HEADLINES...KEPT THE WATCH GOING...AND REFRAINED FROM A WARNING WITH
STILL SOME UNCERTAINTY ON RAIN/SNOW TRANSITION...THOUGH FEEL SURE
THAT EVENING OR MID SHIFT WILL ISSUE A WARNING AT LEAST THROUGH THE
JAMES VALLEY WHERE IT LOOKS MORE CERTAIN.
WITH A WEAKENING TROWAL OVER OUR AREA ON FRIDAY...WILL CONTINUE TO
SEE LIGHT SNOW THROUGH MUCH OF THE DAY...AND STILL COULD PICK UP 2
TO 4 INCHES OF SNOW IN OUR EASTERN ZONES. SYSTEM WILL FINALLY BEGIN
TO WIND DOWN ON FRIDAY NIGHT INTO EARLY ON SATURDAY AS FORCING AND
DYNAMICS ARE LOST...THEN WILL SEE DECREASING CLOUDS ON
SATURDAY...BUT REMAINING COLD WITH SNOW COVER ACROSS THE REGION.
WHILE THERE WILL BE WARMING ON SUNDAY...WENT MUCH BELOW GUIDANCE
WITH ANTICIPATION OF SNOW COVER.
&&
.AVIATION...
VFR BECMG MVFR AFT 06Z AND BECMG IFR AFT 12Z. WDSPRD RAIN WL SPREAD
N DURING THE NIGHT CHANGING TO S AFT 12Z FM W TO E.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR IAZ001.
MN...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR SDZ038>040-050-052>070.
&&
JM/Hazardous weather outlook, Apr 9, 4:53 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 453 AM CDT WED APR 09 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 453 AM CDT WED APR 09 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG SPRING STORM SYSTEM WILL MOVE INTO THE PLAINS ON THURSDAY. WIDESPREAD RAIN IS EXPECTED TO EXPAND ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY AHEAD OF THIS SYSTEM...CHANGING TO SNOW IN MOST AREAS THROUGH THURSDAY EVENING. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY WITH THIS SYSTEM THURSDAY NIGHT. AT THIS TIME THE LOCATION OF THE HEAVIEST SNOWFALL IS STILL UNCERTAIN. HOWEVER AREAS ALONG AND NORTHWEST OF A LINE FROM VERMILLION SOUTH DAKOTA...TO ROCK RAPIDS IOWA AND JACKSON MINNESOTA WILL LIKELY SEE SEVERAL INCHES OF SNOW BY FRIDAY MORNING. GUSTY NORTHEAST TO NORTH WINDS WILL ACCOMPANY THE SNOWFALL...WHICH WILL LINGER INTO FRIDAY EVENING. AREAS OF LIGHT SNOW AND GUSTY NORTH WINDS WILL CONTINUE INTO SATURDAY MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED SATURDAY...THOUGH THE STRONG WINDS COULD CONTINUE TO CAUSE TRAVEL DIFFICULTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:10 AM CDT | Blizzard Warning | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 17 more | 32 hr |
| Apr 10, 4:10 AM CDT | Winter Weather Advisory | FSD | Brookings, Brule, Charles Mix, Clay, Gregory, Lake and 7 more | 32 hr |
Nearby
Winter Storm Warnings in South Dakota, 2008Winter Storm Warnings in Minnesota, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.